Alert archive / Kentucky / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 37, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Apr 5, 2009, 9:46 PM EDT for 12 counties in Kentucky. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2009, 9:46 PM EDT (01:46 UTC)
- Expired
- Apr 5, 2009, 10:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
Counties Breathitt County, KY, Clay County, KY, Estill County, KY, Jackson County, KY, Laurel County, KY, Lee County, KY, Menifee County, KY, Owsley County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 50 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 8:53 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.8 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2014 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 264 m²/s²
- 0-3 km storm-relative helicity
- 547 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 9:13 PM EDT, 33 minutes earlier.
Area forecast discussion, Apr 5, 9:13 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 913 PM EDT SUN APR 5 2009 .SHORT TERM.../THE REST OF TONIGHT/...UPDATED COLD FRONT PUSHING THRU CNTRL KY WITH A LINE OF STORMS FROM CVG TO BNA MOVING EAST AT MORE THAN 25 MPH. INDIVIDUAL STORMS IN THE LINE ARE TRACKING TO THE NE AT GREATER THAN 55 MPH. SVR TSRA WATCH ISSUED UNTIL 2 AM FOR ALL OF ERN KY. WARM AIR IN ADVANCE OF THE COLD FRONT IS BEGINNING TO RAISE DWPTS WHILE TEMPS REMAIN IN THE LOWER 70S. LLVL JET FROM THE SW JUST IN ADVANCE OF THE FRONT AND S TO SW WINDS AT THE SFC GUSTING TO BETWEEN 20 AND 30 MPH. COLD FRONT AND SVR THREAT SHOULD EXIT TO THE EAST OF THE STATE SOMETIME AFTER MIDNIGHT. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TONIGHT THROUGH TUESDAY NIGHT/ GET READY FOR A WILD RIDE. CURRENT SURFACE ANALYSIS INDICATES A WARM FRONT MOVING ACROSS THE AREA WITH DEWPOINTS JUMPING INTO THE MID TO UPPER 40S TO THE SOUTH OF THE BOUNDARY. LOW PRESSURE CURRENTLY OVER ILLINOIS WILL RACE TO NEAR CLEVELAND BY DAWN ON MONDAY AND THE TRAILING COLD FRONT WILL PASS THROUGH EASTERN KENTUCKY BY OR SHORTLY AFTER MIDNIGHT TO BE FOLLOWED BY A BIG TIME CHANGE IN AIRMASS AND A RETURN TO WINTER. CONCERNS FOR THE SHORT TERM PERIOD INCLUDE SEVERE THUNDERSTORMS THIS EVENING... THE POSSIBILITY OF HEADLINES FOR SNOW ACCUMULATIONS AND FREEZING TEMPERATURES FROM LATE MONDAY THROUGH TUESDAY NIGHT... AND THEN GUSTY WINDS THROUGHOUT. WILL REFRESH ONGOING SPECIAL WEATHER STATEMENT REGARDING THESE CONCERNS. MODELS... GENERALLY PREFERRED A 05/12Z NAM SOLUTION THROUGH MONDAY BEFORE TRANSITIONING OVER THE THE 05/12Z GFS MONDAY NIGHT THROUGH TUESDAY NIGHT FOR ANY TWEAKS TO INHERITED FORECAST. MOST NOTEWORTHY TREND IN THE PROGS IS FOR A QUICKER EXIT OF DEEPER MOISTURE MONDAY NIGHT... WHICH DEFINITELY HELPED IN THE OVERALL DECISION TO NOT ISSUE AN ELEVATION BASED WINTER STORM WATCH FOR OUR VIRGINIA BORDER COUNTIES. MORE ON THAT BELOW. BIGGEST DEVIATION FROM GUIDANCE WAS FOR TEMPS ON TUESDAY AS WE HELD EXPECTED HIGHS WAY BELOW MOS DUE TO CONTINUED COLD ADVECTION... CLOUD COVER AND PRECIP. SEVERE THUNDERSTORM POTENTIAL... SPC EXTENDED THE SLIGHT RISK AREA TO INCLUDE THE ENTIRE FORECAST AREA WITH THE MIDDAY UPDATE. SQUALL LINE IS NOW TAKING SHAPE ALONG THE FRONTAL BOUNDARY OVER SOUTHEAST MISSOURI AND THIS SHOULD RACE ACROSS THE STATE THIS EVENING. DEWPOINTS ARE JUMPING TOWARD 60F OVER THE WESTERN HALF OF THE STATE. DO NOT EXPECT SUCH A RESPONSE ON THIS END OF THE STATE HOWEVER AS LOW LEVEL DOWNSLOPE FLOW DRIES OUT THE LOW LEVELS KEEPING INSTABILITY PARAMETERS IN CHECK. THIS... AND THE FACT THAT THE SQUALL LINE WILL BE MOVING THROUGH AFTER SUNSET ARE THE ONLY NEGATIVES WITH THIS SYSTEM THOUGH AS SHEAR IS IMPRESSIVE. WILL CONTINUE TO HIGHLIGHT THE SEVERE THREAT IN THE APPROPRIATE PRODUCTS. CHANGEOVER TO SNOW AND SNOW AMOUNTS... MUCH COLDER TEMPS WILL SURGE IN BEHIND THE FRONT LATE TONIGHT WITH TEMPS FALLING THROUGHOUT THE DAY ON MONDAY. AXIS OF H5 TROUGH WILL PASS BY MIDDAY MONDAY WITH STRENGTHENING UPSLOPE FLOW BEHIND. RAIN SHOWERS WILL TRANSITION OVER TO SNOW SHOWERS FROM TOP DOWN AS BOUNDARY LAYER COOLS LATE MONDAY AFTERNOON/EVENING... REACHING THE VALLEY FLOORS BY OR SHORTLY AFTER DARK. MOISTURE DEPTH AND OMEGA ARE MAXIMIZED AROUND 00Z TUE... WHEN HEAVIEST PRECIP SHOULD OCCUR. MOISTURE DEPTH THEN DECREASES BUT GOOD UPSLOPE FLOW CONTINUES INTO TUESDAY AND TUESDAY NIGHT. COORDINATED WITH MRX ABOUT POSSIBLE ISSUANCE OF A WINTER STORM WATCH FOR OUR VIRGINIA BORDER COUNTIES BUT AT THIS TIME WE EXPECT AN ADVISORY CRITERIA EVENT WITH AMOUNTS RANGING FROM AN INCH OR TWO IN THE VALLEYS UP TO 4 TO 6 INCHES ABOVE 2500 FEET (OVER A 36 TO 42 HOUR PERIOD). THIS IS A TOUGH CALL THOUGH... BUT ONE THAT IS BACKED UP BY THE LATEST MODEL TRENDS WHICH PULL THE DEEPER MOISTURE OUT OF THE AREA QUICKLY MONDAY NIGHT. WINDS... WINDS ARE ALREADY RESPONDING TO THE TIGHTENING PRESSURE GRADIENT AND WILL CONTINUE TO INCREASE THIS EVENING WITH GUSTS UP TO 30 MPH LIKELY THROUGHOUT THE NIGHT... OF COURSE HIGHER IN ANY CONVECTION. WIND GUSTS UP TO 30 MPH SHOULD CONTINUE PRETTY MUCH RIGHT ON THROUGH TUESDAY WITH STRONG ONGOING COLD ADVECTION. THIS IS JUST UNDER LAKE WIND ADVISORY CRITERIA. FREEZE... AFTER COORDINATION WITH SURROUNDING OFFICES... WE WILL HOLD OFF ON ISSUING ANY FREEZE HEADLINES AT THIS TIME DUE MAINLY TO SHORT TERM SEVERE CONCERNS. IT IS A PRETTY GOOD BET THOUGH THAT FREEZING TEMPS WILL OCCUR JUST ABOUT EVERYWHERE MONDAY NIGHT AND TUESDAY NIGHT. WE DID HOLD TEMPS UP SLIGHTLY ABOVE GUIDANCE NUMBERS THOUGH DUE TO HEAVY CLOUD COVER AND GUSTY WINDS BUT LOWS EACH NIGHT SHOULD DROP INTO THE UPPER 20S. LONG TERM.../WEDNESDAY THROUGH SUNDAY/ A PLETHORA OF SYSTEMS TO CONTEND WITH DURING WHAT SHOULD BE AN ACTIVE PERIOD. ANY LINGERING FLURRIES WITH THE EARLY WEEK SYSTEM WILL BE LEAVING THE EASTERN PORTION OF THE FORECAST AREA ON WEDNESDAY MORNING. THE NEXT SYSTEM COULD ALREADY BE HERE ON WEDNESDAY AFTERNOON AND EVENING. IT IS A WEAK ONE...AND HAS COME ON THE SCENE AS A PRECIP THREAT SINCE SATURDAY...SHOWING UP IN BOTH THE GFS AND WRF. A COMBINATION OF AN UPPER JET AND LOW LEVEL ISENTROPIC LIFT COULD BRING RAIN SHOWERS FOR OUR NE COUNTIES. ONCE THIS PASSES...WILL EXPECT A BRIEF LULL LATE WEDNESDAY NIGHT THROUGH MUCH OF THE DAY THURSDAY. THE NEXT SYSTEM AT THE END OF THE WORK WEEK WILL BE MUCH MORE SUBSTANTIAL. LOW PRESSURE WILL HEAD EAST FROM THE PLAINS ON ITS TRACK UP THE OH VALLEY. WARM AIR ADVECTION AHEAD OF IT THREATENS RAIN ON THURSDAY AFTERNOON...BUT IT IS MORE LIKELY TO OUR WEST. THE BIGGER THREAT OF RAIN FROM ISENTROPIC LIFT AND UPPER LEVEL SUPPORT IS ON THURSDAY NIGHT...WITH A LIKELIHOOD ON FRIDAY AS WELL AS THE SURFACE SYSTEM PASSES. THE GFS AND ECMWF DO DIFFER ON THE TRACK AND TIMING OF THE SYSTEM. THE IMPACT OF THIS WOULD BE ON TEMPERATURES AND HOW LONG POPS HOLD ON. HAVE TRIMMED BACK A BIT FROM THE WARM GFS TEMPERATURES WITH THE GFS TRACK BEING FURTHER NORTH. HAVE ALSO GONE ABOUT 10 PERCENT ABOVE GFS MEXMOS FOR FRIDAY NIGHT...SINCE THE ECMWF IS SHOWING A SLOWER EXIT. THE ECMWF IS ALSO DEEPER WITH ITS SLOWER PROGRESSING ASSOCIATED UPPER TROUGH...WHICH ALLOWS FOR A COLDER AIR MASS IN THE WAKE OF THE SURFACE SYSTEM. THE GFS MEXMOS FROM BOTH 00Z AND 12Z ON 4/5/09 LOOKED TOO WARM DURING THE WEEKEND...EVEN MATCHED UP AGAINST THE GFS MODEL IT IS BASED ON. WITH THAT SAID...HAVE UNDERCUT THE MEXMOS BY SEVERAL DEGREES AT THAT TIME. YET ANOTHER SYSTEM LOOKS LIKE IT WILL ROLL OUT OF THE SOUTHERN PLAINS TOWARD US AT THE END OF THE PERIOD. TRACKING AND TIMING ISSUES ABOUND AT THAT LONG RANGE. THE 00Z 4/5/2009 GFS SUGGESTED PRECIP WOULD BE POSSIBLE LATE SUNDAY...BUT THE 06Z AND 12Z GFS AS WELL AS THE 00Z ECMWF WERE SLOWER. WILL HOLD OFF ON POPS DURING THE DAY SUNDAY. && .AVIATION.../00Z TO 24Z/ A LINE OF STRONG TSRA ARE RACING TO THE NE AT MORE THAN 50 MPH WHILE THE ENTIRE LINE IS TRACKING EAST AT AROUND 20 MPH. THIS LINE...IN CENTRAL KY...WILL ENTER ERN KY AROUND 7 PM...SME AROUND 8 PM...LOZ AROUND 8:45 PM AND JKL AROUND 9 PM. EXPECT STRONG WINDS WITH GUSTS BETWEEN 25 AND 35 MPH FROM THE SW UNTIL FRONTAL PASSAGE WHEN THE WINDS WILL SHIFT TO THE W AND WNW BUT REMAIN GUSTY. CIGS WILL LOWER BEHIND THE FNT TO IFR RANGE AND SHRA WILL MOVE INTO THE AREA IN WRAP AROUND MOISTURE AS THE LOW CONTINUES TO MOVE UP THE OH RVR. SHRA WILL CONTINUE OFF AND ON FOR A GOOD PORTION OF THE DAY WITH FALLING TEMPERATURES UNTIL THE AIR IS COLD ENOUGH TO CHANGE TO SNOW BY LATE AFTERNOON. && .JKL WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 2 AM EDT MONDAY FOR KYZ044- 050>052-058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...ABE/DUSTY LONG TERM....HAL AVIATION...DUSTY
Hazardous weather outlook, Apr 5, 4:08 PM EDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 408 PM EDT SUN APR 5 2009 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-061130- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 408 PM EDT SUN APR 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS WILL DEVELOP THIS EVENING AND INTO THE OVERNIGHT HOURS AS A STRONG COLD FRONT APPROACHES AND MOVES ACROSS THE AREA. SOME OF THE THUNDERSTORMS COULD BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE... ESPECIALLY WEST OF I-75. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. BLUSTERY AND MUCH COLDER CONDITIONS ARE EXPECTED BEHIND THE COLD FRONT FOR MONDAY THROUGH TUESDAY NIGHT. RAIN SHOWERS WILL MIX WITH SNOW MONDAY AFTERNOON...BEFORE CHANGING TO ALL SNOW BY LATE MONDAY AFTERNOON AND EVENING. SNOW SHOWERS WILL THEN CONTINUE ACROSS MUCH OF THE AREA MONDAY NIGHT AND TUESDAY...BEFORE GRADUALLY TAPERING OFF TUESDAY NIGHT. LIGHT ACCUMULATIONS OF AN INCH OR TWO OF WET SNOW ARE LIKELY WITH THIS SYSTEM FOR THE LOWER ELEVATIONS. FOR THE HIGHER ELEVATIONS ABOVE 2500 FEET ALONG THE VIRGINIA BORDER...3 TO 6 INCHES OF SNOW IS EXPECTED FROM LATE MONDAY AFTERNOON THROUGH TUESDAY NIGHT. IN ADDITION...FREEZING TEMPERATURES ARE EXPECTED MONDAY NIGHT AND TUESDAY NIGHT. THUNDERSTORMS ARE POSSIBLE ONCE AGAIN THURSDAY NIGHT INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT DAMAGING WINDS OR LARGE HAIL TO THE NATIONAL WEATHER SERVICE IN JACKSON TONIGHT. SPOTTERS ARE ALSO ENCOURAGED TO REPORT SNOW ACCUMULATIONS MONDAY THROUGH TUESDAY NIGHT. WJM/ABE
In the hours before
Special weather statement, Apr 5, 4:00 PM EDT, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 400 PM EDT SUN APR 5 2009 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-060400- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 400 PM EDT SUN APR 5 2009 ...STRONG THUNDERSTORMS TONIGHT WILL BE FOLLOWED BY A RETURN OF COLD AND SNOW FOR THE START OF THE WORK WEEK... A STRONG AND SLOW MOVING STORM SYSTEM WILL BRING A PERIOD OF ACTIVE AND UNSEASONABLY COLD WEATHER TO EASTERN KENTUCKY FOR THE FIRST PART OF THE NEW WEEK. THE FIRST IMPACT OF THIS SYSTEM ON THE AREA WILL BE STRONG TO POSSIBLY SEVERE THUNDERSTORMS THIS EVENING INTO THE OVERNIGHT HOURS TONIGHT AS A POTENT COLD FRONT TRACKS ACROSS THE BLUEGRASS STATE. DAMAGING WINDS AND LARGE HAIL ARE THE MAIN THREATS WITH THESE THUNDERSTORMS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE...ESPECIALLY WEST OF INTERSTATE 75. BREEZY AND MUCH COLDER CONDITIONS ARE THEN EXPECTED BEHIND THE COLD FRONT. AFTER EARLY MORNING HIGHS IN THE 40S MONDAY MORNING... TEMPERATURES WILL FALL INTO THE MID TO UPPER 30S BY THE LATE AFTERNOON HOURS...AND THEN BELOW FREEZING MONDAY NIGHT. RAIN SHOWERS WILL MIX WITH SNOW MONDAY AFTERNOON...AND THEN CHANGE TO ALL SNOW BY LATE MONDAY AFTERNOON AND EVENING. THE SNOW SHOWERS WILL THEN PERSIST INTO THE DAY ON TUESDAY BEFORE DIMINISHING TUESDAY NIGHT. LIGHT ACCUMULATIONS OF AN INCH OR TWO OF WET SNOW ARE LIKELY WITH THIS SYSTEM FOR THE LOWER ELEVATIONS. FOR THE HIGHER ELEVATIONS ABOVE 2500 FEET ALONG THE VIRGINIA BORDER...3 TO 6 INCHES OF SNOW IS EXPECTED FROM LATE MONDAY AFTERNOON THROUGH TUESDAY NIGHT. THE COLD TEMPERATURES WILL ALSO IMPACT ANY EARLY EMERGING VEGETATION AND BLOOMING FRUIT TREES. FREEZING TEMPERATURES ARE FORECAST MONDAY NIGHT AND TUESDAY NIGHT. THOSE WITH AGRICULTURAL INTERESTS ARE URGED TO KEEP ABREAST OF THE LATEST FORECASTS AND BE PREPARED TO TAKE PRECAUTIONS TO PROTECT CROPS AND VEGETATION. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER UPDATES ON THIS DEVELOPING SITUATION. FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY. ABE
Special weather statement, Apr 5, 9:31 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 931 PM EDT SUN APR 5 2009 KYZ044-050>052-060200- FLEMING-ROWAN-BATH-MONTGOMERY- 931 PM EDT SUN APR 5 2009 ...A STRONG THUNDERSTORM TO AFFECT SOUTHERN FLEMING AND WESTERN ROWAN AND BATH AND MONTGOMERY COUNTIES THROUGH 1000 PM EDT SUNDAY EVENING... AT 931 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WADES MILL... MOVING EAST AT 55 MPH. THIS STORM WILL BE NEAR EWINGTON AROUND 940 PM EDT...STEPSTONE AROUND 945 PM EDT...KENDALL SPRINGS AROUND 950 PM EDT...POLKSVILLE AROUND 955 PM EDT...RAMEY AROUND 1000 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT MONDAY MORNING FOR EASTERN KENTUCKY. GEOGERIAN
Special weather statement, Apr 5, 9:36 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 936 PM EDT SUN APR 5 2009 KYZ050>052-058>060-106-060200- ROWAN-BATH-MONTGOMERY-MENIFEE-POWELL-ESTILL-MORGAN- 936 PM EDT SUN APR 5 2009 ...A STRONG THUNDERSTORM TO AFFECT SOUTH CENTRAL ROWAN AND SOUTHEASTERN BATH AND SOUTHEASTERN MONTGOMERY AND NORTHWESTERN MORGAN AND MENIFEE AND NORTHERN POWELL AND NORTHWESTERN ESTILL COUNTIES THROUGH 1000 PM EDT SUNDAY EVENING... AT 936 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PALMER... MOVING NORTHEAST AT 35 MPH. THIS STORM WILL BE NEAR POWELL VALLEY AROUND 945 PM EDT... WALTERSVILLE AROUND 950 PM EDT...STANTON AROUND 955 PM EDT...BEAN AROUND 1000 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT MONDAY MORNING FOR EASTERN KENTUCKY. GEOGERIAN
Special weather statement, Apr 5, 9:40 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 940 PM EDT SUN APR 5 2009 KYZ079-083-060215- PULASKI-WAYNE- 940 PM EDT SUN APR 5 2009 ...A STRONG THUNDERSTORM TO AFFECT WESTERN PULASKI AND NORTHWESTERN WAYNE COUNTIES THROUGH 1015 PM EDT SUNDAY EVENING... AT 940 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF NAOMI...MOVING NORTHEAST AT 55 MPH. THIS STORM WILL BE NEAR NAOMI AROUND 950 PM EDT...PULASKI COUNTY PARK AROUND 955 PM EDT...SOMERSET AROUND 1000 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT MONDAY MORNING FOR EASTERN KENTUCKY. GEOGERIAN
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 9:01 PM EDT | Severe Thunderstorm Warning | JKL | Jackson, Laurel, Pulaski, Rockcastle | 44 min |
| Apr 5, 9:10 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming, Montgomery, Rowan | 50 min |
| Apr 5, 9:14 PM EDT | Tornado Warning | JKL | Jackson, Laurel, Pulaski, Rockcastle | 31 min |
| Apr 5, 10:11 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Elliott, Menifee, Morgan, Powell, Rowan and 1 more | 40 min |
| Apr 5, 10:20 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Floyd, Jackson, Johnson, Knott and 10 more | 40 min |
| Apr 5, 10:39 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Morgan | 21 min |
| Apr 5, 10:59 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Johnson, Knott, Magoffin, Martin and 1 more | 46 min |
| Apr 6, 3:55 AM EDT | Freeze Watch | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 37 hr |
| Apr 6, 3:55 AM EDT | Freeze Warning | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 31 hr |
| Apr 6, 3:55 AM EDT | Winter Weather Advisory | JKL | Bell, Breathitt, Estill, Harlan, Knott, Lee and 6 more | 40 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.